Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 25, 2004, 7:00 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 25, 2004, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 260033 FFWNEW LAC051-071-089-093-095-260300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF EAST NEW ORLEANS ST. CHARLES PARISH IN SOUTHEAST LOUISIANA ST. JAMES PARISH IN SOUTHEAST LOUISIANA ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE * UNTIL 1000 PM CDT * AT 654 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM GRAMERCY THROUGH LAPLACE...NORCO KENNER AND ALONG THE LAKE FRONT AREAS OF KENNER METAIRIE AND NEW ORLEANS. THE LINE OF THUNDERSTORMS IS NEARLY STATIONARY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. WIDESPEAD STREET FLOODING HAS BEEN REPORTED IN ST CHARLES...ST JOHN THE BAPTIST AND ON THE EAST BANK OF JEFFERSON PARISH. ABOUT SIX HOMES WERE REPORTED FLOODED IN NORCO ACCORDING TO ST CHARLES PARISH EMERGENCY MANAGEMENT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3011 9071 2997 9070 3005 8971 3018 8975 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 7:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 25, 7:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 700 PM CDT SUN APR 25 2004 .DISCUSSION...UPDATED ZONES FOR FLOOD WATCH FROM TAINING ECHOES. ADDITIONAL FLOOD WARNINGS WILL BE ISSUED FOR AREA AROUND AND NORTH OF I-10 SOUTH OF LAKE PONTCHARTRAIN. NUMEROUS REPORTS COMING IN OF STREET FLOODING WITH HOMES THREATENED OR FLOODING IN ST CHARLES PARISH AS WELL. .PRELIMINARY POINT TEMP/POPS... MCB 63 75 52 76 / 70 40 05 00 BTR 64 77 53 77 / 70 40 05 00 MSY 69 78 59 77 / 70 50 05 00 GPT 69 78 54 76 / 60 60 05 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FFA...SOUTHEAST LA AND PORTIONS OF SOUTH MS TIL 26/1400Z. LA...FFW...SOUTH OF LAKE PONTCHARTRAIN AND NORTH OF I-10 TIL 26/0300Z. MS...FFW...PEARL RVR CTY RIL 26/0030 PM. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Apr 25, 10:50 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT SUN APR 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1050 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD AREAS OF SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION LATER TONIGHT AND INTO MONDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING BUT DIMINISH BY THE AFTERNOON PERIOD AS THE COLD FRONT MOVES EAST OF HE OUTLOOK AREA. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 3:30 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT SUN APR 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-260230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 330 PM CDT SUN APR 25 2004 ...HEAVY RAINS WITH LOCALIZED FLOODING POSSIBLE TONIGHT... NUMEROUS AREAS OF SHOWERS AND THUNDERSTORMS ARE CONTINUING TO IMPACT SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND THIS TREND IS EXPECTED TO CONTINUE THROUGH TONIGHT. THIS ACTIVITY IS OCCURRING ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT AND INTO EARLY MONDAY. SEVERAL AREAS MAINLY ACROSS SOUTHEAST LOUISIANA AND HAVE ALREADY RECEIVED AROUND 2 INCHES OF RAINFALL AND ANOTHER 2 TO 4 INCHES OF RAIN IS POSSIBLE THROUGH TONIGHT. BECAUSE OF THE RECENT DRY SPELL... LOCALLY HEAVY RAINS...ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL...MAY CAUSE LOCALIZED FLOODING MAINLY ALONG ROADS AND LOW LYING AREAS. MOTORISTS SHOULD BE ALERT TO RAPIDLY RISING WATER AND AVOID ROADS WHICH ARE ALREADY COVERED BY WATER. THE RAIN IS EXPECTED TO DIMINISH DURING THE DAY MONDAY AS THE COLD FRONT MOVES EAST OF THE AREA. 09/18
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.